69161members
363172posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Loss of sensation

5 REPLIES 5
Highlighted
Member

Re: Loss of sensation

Thank you chascat. That gives me some hope. Maybe I just need to be more patient and give my body a bit longer to get sorted. 

i shall certainly keep away from the anti depressants!

Thank you again for your support, it is very much appreciated.

Highlighted
Member

Re: Loss of sensation

I know, it is a real nuisance isn't it.. really feel for you.

 

Can you ask what the alternatives are then, if they are not allowing you oestrogen products? I feel sure that the only reason (and I may be wrong) is that if they did give the green light for the pessaries and the cancer did return, then they would be fearful of you pointing the finger so to speak, I don't know.

 

Anti depressants as I understand, can lift the mood if this is what is needed, but also feel sure they can interfere with your libido, so would be wary of taking those. Besides, do you feel depressed?

 

The psychological argument also sounds like a fob off too. Your issue sounds physical, not psychological..so the medics need to be finding ways to help you overcome your problem, not offering drugs and making out that it is all in your head!

 

Maybe go back to basics, hand holding, touching, kissing..then see where it all leads??

 

 

Highlighted
Member

Re: Loss of sensation

 

Highlighted
Member

Re: Loss of sensation

Thank you so much for responding Naz. 

Yes, I have tried Replens and it does help with the mechanics but the result is awkward and upsetting. ( perhaps I should take acting lessons from the actress in When Harry met Sally!)

i don't understand either why topical oestrogen is a problem, but then I don't know anything about it- so have just accepted the advice I have been given.

It is so difficult to get good balanced information on the options available. I have found this a constant problem. I had a very difficult time with chemo, which I felt at the time was important. Afterward,  a registrar said to me . "Oh, we considered you cured after the surgery"  If somebody had said to me that you will age 20 years and lose your love life, I would have thought a lot more about going ahead. Or would at least have been more prepared for post BC life.

The constant pushing of anti depressants makes me so angry. I have had this suggested by several people ( including the BCC helpline) I want some control back- not more drugs- that have caused me so many problems. 

Highlighted
Member

Re: Loss of sensation

Have you tried Replens or Sylk at all? I have heard that these are meant to help get things going...

 

I cannot undertstand why the ostrogen pessaries are a no no as pretty sure the amount of oestrogen is negligible, but just enough to sort the dry issue out. What about oestrogen cream which is applied topically?

 

It makes me mad when these oncologists say no to anything oestrogen based. Don't they understand that quality of life is so important after wretched BC?? Obviously not. I would be pushing for the pessaries (as long as you are okay using them). Anti depressants?? Now they may well kill your libido..what a cheek!

 

Really hope you get things sorted very soon.

Naz x

 

 

Highlighted
Member

Loss of sensation

Ever since I had chemotherapy , and it was definitely the t not the fec, I have lost almost all sensation. The lack of feeling and dryness make sex virtually impossible - it is like trying to make love in a wet suit! I have mentioned this to my Breast Care Nurse who referred me to a clinic. The only idea they came up with was using oestrogen pessaries which my oncologist then said  I shouldn't have. Oh, and anti depressants. They were determined that it was all psychological and I just needed to relax!! I found this really insulting. I know my body, and no, I am not suffering from reduced libido. I want to have a sexual relationship with my husband and I am no longer able to. It is putting a huge strain on our relationship. Has anyone else had experience of this kind? I was hoping the feeling would return but 18 months on it is no better. It is really getting me down.